# SDR CA150609003

- Difficulty date: June 5, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Dhav DHC8202
- Engine: Pwa PW123
- System (JASC): 5610 · Flight Compartment Windows
- Part: Window
- Condition: Failed
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: A
- Precautionary procedure: G

## Discrepancy

(CAN) PERFORMING FLIGHT WITH 37 PASSENGERS AND 3 CREW, WAS DESCENDING TOWARDS AIRPORT CHECKING IN WITH APPROACH CONTROL WHEN THE CREW DONNED THEIR OXYGEN MASKS AND DECLARED EMERGENCY REPORTING A FIRE, SMOKE AND FLAMES, IN THE COCKPIT. THE CAPTAIN REPORTED THAT ON FINAL APPROACH DESCENT, SHE HEARD A HISSING SOUND FROM THE WINDSHIELD AND SAW FLAMES NEAR THE TOP OF THE RT WINDSHIELD. THE CREW DONNED THEIR MASKS AND USED THE ONBOARD FIRE EXTINGUISHER TO EXTINGUISH THE FLAMES. THE CREW ADVISED THEY WOULD BE ABLE TO MAKE THE AIRPORT AND REQUESTED THE FIRE TRUCKS ADVISING THEY WOULD PERFORM AN EMERGENCY EVACUATION AS SOON AS ON THE GROUND. UPON CHECKING IN WITH TOWER THE CREW ADVISED THE FIRE WAS OUT, THEY WOULD BE ABLE TO VACATE THE RUNWAY.  THE ACFT LANDED SAFELY ABOUT 6 MINUTES AFTER REPORTING THE FIRE AND VACATED THE RUNWAY, TOWER CLOSED THE AIRPORT NONETHELESS DUE TO THE EMERGENCY SERVICES ATTENDING TO THE ACFT.  THE PASSENGERS RAPIDLY DEPLANED ONTO THE TAXIWAY AND WERE BUSSED TO THE TERMINAL.  LOCAL POLICE REPORTED THE CREW PUT OUT A SMALL FIRE IN THE COCKPIT USING A FIRE EXTINGUISHER. THE AIRLINE CONFIRMED A FIRE IN THE COCKPIT ABOUT 5 MINUTES PRIOR TO LANDING. THE NTSB HAVE OPENED AN INVESTIGATION.
